Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

July 10, 2021Cameron County, Texas

NWS Brownsville, TX issued this special weather statement at Jul 10, 2021, 12:39 PM CDT for Cameron County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 12:39 PM CDT (17:39 UTC)
Expired
Jul 10, 2021, 1:30 PM CDT
In force
51 min
Issued by
NWS Brownsville, TX

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 14 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 5.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3080 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3080 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

274 
WWUS84 KBRO 101739
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
1239 PM CDT Sat Jul 10 2021
 
TXZ255-101830-
Inland Cameron TX-
1239 PM CDT Sat Jul 10 2021

...SPECIAL WEATHER STATEMENT...

At 1236 PM CDT, Doppler radar was tracking showers and isolated 
thunderstorms over portions of Cameron county, moving north at 35 
mph.

Winds in excess of 30 mph and brief heavy rain will be possible with 
this activity.

Locations impacted include...
Brownsville, Harlingen, San Benito, Los Fresnos, Rancho Viejo, Rio 
Hondo, Palm Valley, Olmito, Port Of Brownsville, Southmost and La 
Paloma.

LAT...LON 2585 9745 2588 9746 2588 9750 2590 9750
      2589 9752 2592 9753 2594 9758 2599 9763
      2600 9762 2601 9765 2603 9764 2603 9769
      2602 9769 2602 9770 2629 9783 2631 9746
      2592 9735 2591 9737 2589 9736 2584 9737
TIME...MOT...LOC 1736Z 160DEG 33KT 2603 9755 

$$

McGinnis

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 10, 5:46 AM CDT, 6 hours 53 minutes earlier.

Area forecast discussion, Jul 10, 5:46 AM CDT, 6 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
546 AM CDT Sat Jul 10 2021

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...Convection failed to develop overnight, but a round
of it is possible during the afternoon hours at the aerodromes
due to daytime heating of a moist atmosphere. Overall, MVFR to
VFR is forecast through the next 24 hours with light to moderate
winds.
&&

.PREV DISCUSSION... /issued 322 AM CDT Sat Jul 10 2021/

SHORT TERM (Now through Sunday): Weather forecast model
guidance, as well as current radar and satellite imagery, suggest
that additional flash flooding is not likely to develop between
now and around sunrise this morning. As a result, the Flash Flood
Watch previously in effect for Cameron, Willacy, Kenedy, and
Hidalgo Counties until 7 AM CDT this morning has been cancelled.
Rapidly waning deep tropical moisture, as well as weak 500 mb
troughiness over the BRO CWFA, will support only low-end scattered
convection for Deep South Texas and the Rio Grande Valley today.
Tonight and Sunday, overall dry weather will occur as lower
precipitable water values and building mid-level high pressure
combine. Daytime high temperatures will begin to creep upwards
during the forecast period, but should remain at below normal
levels for this time of year.

LONG TERM (Sunday Night through Friday): Two areas of mid-level
ridging, one over the southwestern United States and the other
over the western Atlantic, will largely influence weather across
Deep South Texas to begin the long term, with mainly dry
conditions under partly to mostly sunny skies expected through
Monday. For Tuesday, a mid-level low traversing the Midwestern
United States will help to bring a trough axis southward through
Texas while a weak inverted trough simultaneously develops over
northern Mexico. These two features will act to increase rain
chances slightly for Tuesday and Wednesday.

By Thursday, the ridge over the western Atlantic will begin to
retrograde westward. Meanwhile, the ridge over the southwestern
United States will begin to break down as a series of troughs
begin to traverse the northwestern and north-central United
States. This may allow for a few mid-level disturbances to
propagate toward Deep South Texas at the end of the long term,
which would allow for some slightly increased rain chances again.
Despite some uncertainty in exact rain chances for Thursday and
Friday, the signal remains fairly strong for temperatures
remaining a few degrees below seasonal normals for the foreseeable
future.

MARINE (Now through Sunday): An enhanced pressure gradient over
the western Gulf of Mexico will continue to produce slightly
adverse marine conditions along the Lower Texas Coast, especially
for the Gulf of Mexico waters between 0 and 60 nautical miles
offshore. The combination of winds and seas will likely require
Small Craft Exercise Caution for the nearshore and offshore Gulf
waters through the period. Better conditions are anticipated for
the Laguna Madre.

Sunday Night through Wednesday: The pressure gradient is expected
to weaken and then remain generally unperturbed across the lower
Texas coastal waters through much of the long term. As a result,
southeast winds generally between 10-15 kts and wave heights of
3-5 ft will be common. No extended periods of SCEC conditions are
anticipated at this time. Showers and thunderstorms may be a
concern across the coastal waters on Tuesday and Wednesday.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  87  78  90  78 /  40  10   0   0
BROWNSVILLE          88  79  91  78 /  30  10  10   0
HARLINGEN            88  77  92  77 /  30  10  10   0
MCALLEN              88  77  92  78 /  30  10  10   0
RIO GRANDE CITY      90  77  95  76 /  20  10  10   0
SOUTH PADRE ISLAND   84  81  85  81 /  40  10   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening for TXZ256-257-351.

GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv
Hazardous weather outlook, Jul 10, 4:16 AM CDT, 8 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
416 AM CDT Sat Jul 10 2021

TXZ248>257-351-353-111100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
416 AM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a High Risk of rip currents at the beaches of South Padre
Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

An elevated risk of rip currents is possible at the local beaches
Sunday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-111100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
416 AM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are forecast for today. Any of
the thunderstorms will have the ability to produce strong gusty
winds and locally higher waves.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

In the hours before

Special weather statement, Jul 10, 12:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1239 PM CDT Sat Jul 10 2021

TXZ255-101830-
Inland Cameron TX-
1239 PM CDT Sat Jul 10 2021

...SPECIAL WEATHER STATEMENT...

At 1236 PM CDT, Doppler radar was tracking showers and isolated
thunderstorms over portions of Cameron county, moving north at 35
mph.

Winds in excess of 30 mph and brief heavy rain will be possible with
this activity.

Locations impacted include...
Brownsville, Harlingen, San Benito, Los Fresnos, Rancho Viejo, Rio
Hondo, Palm Valley, Olmito, Port Of Brownsville, Southmost and La
Paloma.

LAT...LON 2585 9745 2588 9746 2588 9750 2590 9750
      2589 9752 2592 9753 2594 9758 2599 9763
      2600 9762 2601 9765 2603 9764 2603 9769
      2602 9769 2602 9770 2629 9783 2631 9746
      2592 9735 2591 9737 2589 9736 2584 9737
TIME...MOT...LOC 1736Z 160DEG 33KT 2603 9755

McGinnis

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 10:05 PM CDTAreal Flood AdvisoryBROCameron55 min
Jul 9, 11:03 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo57 min
Jul 10, 3:31 AM CDTRip Current StatementBROKenedy15 hr
Jul 10, 2:32 PM CDTSpecial Marine WarningBRO43 min
Jul 10, 3:05 PM CDTSpecial Marine WarningBRO25 min
Jul 10, 3:13 PM CDTSpecial Marine WarningBRO32 min
Jul 10, 3:41 PM CDTSpecial Marine WarningBRO34 min
Jul 10, 3:44 PM CDTSpecial Marine WarningBRO31 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.